Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 424, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2004, 9:33 PM CDT for Archer County, Baylor County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 9:33 PM CDT (02:33 UTC)
- Expired
- Jun 12, 2004, 10:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Archer County, TX, Baylor County, TX
The radar
The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:40 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2633 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
634 WUUS54 KOUN 130233 SVROKC TXC009-023-130330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARCHER COUNTY IN NORTHERN TEXAS BAYLOR COUNTY IN NORTHERN TEXAS * UNTIL 1030 PM CDT * AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM NEAR MUNDAY... TO 5 MILES WEST OF THROCKMORTON... MOVING EAST-NORTHEAST AT 60 MPH. * LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...BOMARTON...DUNDEE... LAKE DIVERSION...LAKE KEMP...LAKE KICKAPOO...MABELLE...MANKINS... MEGARGEL...RED SPRINGS...SCOTLAND...SEYMOUR...WESTOVER AND WINDTHORST DESTRUCTIVE WINDS FROM 80 TO 100 MPH ARE LIKELY... WHICH WILL BE ACCOMPANIED BY HAIL FROM NICKEL TO QUARTER SIZE AND TORRENTIAL RAINFALL. LAT...LON 3379 9946 3341 9945 3344 9843 3380 9847 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:55 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 12, 8:55 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 855 PM CDT SAT JUN 12 2004 .DISCUSSION... TEXT PRODUCTS AND GRIDS ALREADY UPDATED AT 645PM TONIGHT. HAVE REDUCED POPS FOR MOST AREAS EXCEPT WESTERN NORTH TEXAS AND SOUTHWEST/SOUTHCENTRAL OKLAHOMA. CONVECTION APPEARS TO BE INHIBITED BY LACK OF STRONG CONVERGENCE. WITH LOSS OF INSOLATION AND LACK OF BOUNDARIES DONT EXPECT ANY NEW CONVECTION NEXT FEW HOURS OVER NORTHERN AND CENTRAL OKLAHOMA. CONVECTION ACROSS WEST TEXAS APPEARS TO TRANSITIONING BACK AND FORTH BETWEEN MULTICELL AND SUPERCELL. TOWARDS MIDNIGHT...EXPECT MULTICELL STORMS TO BE DOMINATE MODE AS INSTABILITY DECREASES TONIGHT. HEAVY RAIN ALSO POSSIBLE IN THESE AREAS WITH RICH MOISTURE...SLOWER FORWARD MOVEMENT AND PLENTY OF ANVIL PRECIP TO ENHANCE FEEDER-SEEDER PROCESS. WILL HAVE TO MONITOR CLOSELY FOR POSSIBLE FF WATCH. SOME AREAS OF NORTH TEXAS AND SW OKLAHOMA ARE 2X NORMAL RAINFALL FOR THE LAST 30 DAYS. ON THE FLIP SIDE...OTHER CONCERN IS AN ENCORE HEAT BURST EVENT... SIMILAR TO WHAT OCCURRED OVER WESTERN NORTH TEXAS LAST NIGHT. IF ACTIVITY DISSIPATES ACROSS THIS AREA BETWEEN 10PM AND 2 AM THIS WOULD BE HEAT BURST PRIME TIME. SEE AREA WEATHER UPDATE PRODUCT FOR MORE INFORMATION. MAY ISSUE HIGH WIND WATCH FOR WESTERN NORTH TEXAS DEPENDING ON EVOLUTION OF CONVECTION NEXT 1-2 HOURS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 92 71 93 / 20 20 20 10 HOBART OK 71 96 70 97 / 30 10 10 10 WICHITA FALLS TX 74 96 73 97 / 50 10 10 10 GAGE OK 67 97 68 94 / 10 10 10 10 PONCA CITY OK 73 92 71 92 / 20 30 30 20 DURANT OK 73 91 72 92 / 30 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SNELSON 99 EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 12, 11:59 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT SAT JUN 12 2004
OKZ004>048-050>052-TXZ083>090-131200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM ALVA...TO ERICK...AND
INCLUDES ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA INCLUDES
AN AREA FROM NEAR HOLDENVILLE AND ATOKA...SOUTHWESTWARD THROUGH
ARDMORE...MADILL...AND DURANT.
TIMING...
THE MOST LIKELY TIME IS FROM 4 PM THROUGH MIDNIGHT.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH WILL BE POSSIBLE.
IN ADDITION...TORNADOES ARE POSSIBLE ACROSS PORTIONS OF WESTERN
NORTH TEXAS...AND NORTH CENTRAL OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
DISCUSSION...
BY LATE AFTERNOON A SURFACE LOW IS EXPECTED TO BE NEAR PRATT KANSAS
...WITH A DRYLINE EXTENDING SOUTHWARD TO NEAR CHEROKEE AND ERICK.
MEANWHILE...ANOTHER SURFACE LOW IS EXPECTED TO ORGANIZE OVER THE
SOUTHERN TEXAS PANHANDLE...IN RESPONSE TO A STRONG UPPER JET
APPROACHING FROM THE WEST. A SECONDARY BULGE IN THE DRYLINE IS
EXPECTED TO DEVELOP IN THIS REGION...POSSIBLY EXTENDING SOUTHWARD TO
NEAR SWEETWATER AND MIDLAND. STRONG LIFT ASSOCIATED WITH THE UPPER
JET IS EXPECTED TO RESULT IN A WEAKENING CAP DURING THE AFTERNOON...
WITH THUNDERSTORM DEVELOPMENT EXPECTED ALONG THE DRYLINE LATE IN THE
DAY. EXTREME INSTABILITY COMBINED WITH VERTICAL WIND SHEAR SHOULD BE
SUFFICIENT FOR THUNDERSTORMS RAPIDLY BECOMING SEVERE...WITH
SUPERCELLS LIKELY. ALTHOUGH STORMS MAY DEVELOP ANYWHERE ALONG THE
DRYLINE...TWO MAIN AREAS EXIST FOR SUPERCELL DEVELOPMENT AND
POSSIBLY TORNADOES.
THE FIRST AREA IS ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA.
THE UPPER JET APPROACHING FROM THE WEST IS STRONGER THAN PREVIOUSLY
FORECAST. THE RESULT IS EXPECTED TO BE GREATER CHANCES OF
THUNDERSTORM DEVELOPMENT AND STRONGER VERTICAL WIND SHEAR...WITH THE
GREATER VERTICAL WIND SHEAR ENHANCING THE POTENTIAL FOR SUPERCELLS
AND POSSIBLY TORNADOES.
THE SECOND AREA WILL BE ACROSS NORTH CENTRAL OKLAHOMA...WHICH BE
SOUTHEAST OF A SURFACE LOW OVER KANSAS...AND IMMEDIATELY EAST OF THE
DRYLINE. VERTICAL WIND SHEAR IS EXPECTED TO BE SLIGHTLY WEAKER THAN
ACROSS WESTERN NORTH TEXAS...HOWEVER SURFACE WINDS IN THIS AREA MAY
BECOME MORE SOUTHEASTERLY TOWARD EARLY EVENING...WHICH WOULD INCREASE
THE POTENTIAL FOR SUPERCELLS AND POSSIBLY TORNADOES.
DURING THE EVENING AND OVERNIGHT HOURS...THUNDERSTORMS THAT DEVELOP
ARE EXPECTED TO EVOLVE INTO ONE OR MORE CLUSTERS OF STORMS...WITH
THE RISK OF SEVERE WEATHER GRADUALLY TRANSITIONING TO STRAIGHT LINE
WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE POSSIBLE LATE TODAY AND OVERNIGHT AS
THUNDERSTORMS MOVE SLOWLY AND OR DEVELOP OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY... WITH A SIMILAR
OVERALL PATTERN AS TODAY. AFTER A COUPLE OF DAYS WITH STRONG
CAPPING... THERE WILL BE A SLIGHT CHANCE OF STORMS AGAIN WEDNESDAY
THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
JAMESIn the hours before
Special weather statement, Jun 12, 5:37 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 537 PM CDT SAT JUN 12 2004 OKZ005-006-010-122300- ALFALFA OK-WOODS OK-WOODWARD OK- 537 PM CDT SAT JUN 12 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...WOODS AND EASTERN WOODWARD COUNTIES. AT 537 PM CDT... TWO STRONG THUNDERSTORMS WERE INDICATED BY RADAR... ONE JUST WEST OF DACOMA... AND ANOTHER 10 MILES WEST OF WAYNOKA... BOTH MOVING EAST AT 25 MPH. LOCALIZED... BUT HEAVY DOWNPOURS... GUSTY WINDS TO 45 MPH... SMALL HAIL AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED THROUGH AT LEAST 6 PM. PEOPLE IN ALFALFA...WOODS AND EASTERN WOODWARD COUNTIES...INCLUDING THE CITY OF ALVA...SHOULD ALSO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Local storm report, Jun 12, 6:13 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL WAYNOKA 36.58N 98.88W
06/12/2004 0.88 INCH WOODS OK AMATEUR RADIO
&&
TY/KTSpecial weather statement, Jun 12, 6:19 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 619 PM CDT SAT JUN 12 2004 OKZ006-007-122330- ALFALFA OK-GRANT OK- 619 PM CDT SAT JUN 12 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. AT 619 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF GREAT SALT PLAINS LAKE... MOVING EAST AT 30 MPH. ANOTEHR SEVERE THUDNERSTORM WAS LOCATED JUST EAST OF WAYNOKA... ALSO MOVING EAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Special weather statement, Jun 12, 7:06 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 706 PM CDT SAT JUN 12 2004 OKZ006-130030- ALFALFA OK- 706 PM CDT SAT JUN 12 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. AT 706 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF CARMEN...MOVING EAST AT 25 MPH. THIS STORM WILL LIKELY PRODUCE HAIL FROM A HALF TO THREE-QUARTER INCH IN DIAMETER AND WINDS UP TO 50 MPH. PEOPLE IN ALFALFA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Special weather statement, Jun 12, 8:32 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 832 PM CDT SAT JUN 12 2004 TXZ084-087-130145- FOARD TX-KNOX TX- 832 PM CDT SAT JUN 12 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. AT 830 PM CDT... A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM NEAR DUMONT... TO 25 MILES WEST OF KNOX CITY... TO ASPERMONT... AND WAS MOVING NORTHEAST AT 30 MPH. CLOUD TO GROUND LIGHTNING WILL BEGIN TO AFFECT FOARD AND KNOX COUNTIES BY 845 PM... WITH THE MAIN LINE OF STORMS APPROACHING THE WESTERN SECTIONS OF THESE COUNTIES BY 9 PM. THE PRIMARY THREATS WILL BE HAIL FROM NICKEL TO QUARTER SIZE... AND WINDS TO 65 MPH... ALONG WITH TORRENTIAL DOWNPOURS. PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
Special weather statement, Jun 12, 9:29 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 929 PM CDT SAT JUN 12 2004 TXZ088-089-130245- ARCHER TX-BAYLOR TX- 929 PM CDT SAT JUN 12 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM BENJAMIN TO MUNDAY AT 929 PM CDT...MOVING NORTHEAST AT 60 MPH. PEOPLE IN ARCHER AND BAYLOR COUNTIES...INCLUDING THE CITY OF SEYMOUR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 60 min |
| Jun 12, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 30 min |
| Jun 12, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 48 min |
| Jun 12, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| Jun 12, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 45 min |
| Jun 12, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.